Alert archive / Arkansas / Tornado Warnings in 2000
Tornado Warning 47, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 24, 2000, 10:55 PM CDT for Izard County, Arkansas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 24, 2000, 10:55 PM CDT (03:55 UTC)
- Expired
- May 24, 2000, 11:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Izard County, AR
The radar
The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 11:00 PM CDT | Thunderstorm Wind 50 E | Melbourne, AR | |
| May 24, 11:00 PM CDT | Thunderstorm Wind 50 E | Melbourne, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
995 WFUS54 KLZK 250357 TORLIT ARC065-250445- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1055 PM CDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... IZARD COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 1145 PM CDT * AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 10 MILES NORTHWEST OF MELBOURNE...MOVING SOUTHEAST AT 50 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MELBOURNE AROUND 1110 PM CDT A DOPPLER RADAR DETECTED TORNADO MEANS THAT THERE IS STRONG ROTATION WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. 46
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 24, 3:25 PM CDT, 7 hours 30 minutes earlier.
Area forecast discussion, May 24, 3:25 PM CDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 PM CDT WED MAY 24 2000 INGREDIENTS SEEM TO BE COMING TOGETHER FOR AN MCS TYPE EVENT TONIGHT OVER NORTHERN AR. STORMS SHOULD FIRE THIS AFTERNOON JUST NORTH OF SURFACE TROF EXTENDING FROM NORTHERN OK INTO NORTHERN AR. THETA-E AXIS ALSO PROGGED BY ETA MODEL TO PERSIST OVER NORTHERN AR INTO THU. THIS...ALONG WITH POTENT UPPER SHORT WAVE MOVING EAST FROM OK/KS AND LOW LEVEL JET SOMEWHAT FARTHER SOUTH...SHOULD HELP SUSTAIN CONVECTION MOST OF THE NIGHT. DIVERGING 1000-500 MB THICKNESSES ALSO SUGGEST BACK-BUILDING...SO WILL MENTION HEAVY RAINS IN ZONES OVER THE OZARKS OF NORTH ARKANSAS TONIGHT. FRONT BECOMES STATIONARY OVER CENTRAL AR LATER TONIGHT/THU TIME FRAME WITH ADDITIONAL WEAK IMPULSES COMING EAST OVER H50 FLAT RIDGE. THUS...WILL LEAVE SCATTERED THUNDERSTORMS IN THE FORECAST THROUGH THURSDAY NIGHT. SHOULD GET INTO WARM SECTOR FRI AS FRONT MOVES BACK NORTH AND LOW PRESSURE DEVELOPS OVER WESTERN OK...SO WILL EASE OFF RAIN CHANCES FOR THAT TIME FRAME. NGM MOS TEMPS LOOK O.K. (45) .LIT...NONE.
In the hours before
Special weather statement, May 24, 10:03 PM CDT, 52 minutes before
ARZ003>007-012>016-021>025-030>033-037>046-250400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1003 PM CDT WED MAY 24 2000 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHERN AND CENTRAL ARKANSAS UNTIL 3 AM CDT THURSDAY MORNING... A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS DEVELOPED ACROSS KANSAS AND OKLAHOMA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A SECOND CLUSTER ALSO DEVELOPED ACROSS THE TEXAS PANHANDLE LATE THIS AFTERNOON. THESE TWO CLUSTERS WILL SPREAD ACROSS THE NORTHERN AND CENTRAL PARTS OF THE STATE THROUGH THE LATE EVENING AND THE OVERNIGHT HOURS. THEREFORE...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR PARTS NORTHERN AND CENTRAL ARKANSAS UNTIL 3 AM CDT THURSDAY MORNING. THIS WATCH INCLUDES AREAS MAINLY NORTH AND WEST OF A LINE FROM MENA THROUGH DES ARC TO NEWPORT. SOME OF THESE STORMS WILL BE CAPABLE OF LARGE HAIL OF DIME SIZE OR LARGER AND DAMAGING WINDS IN EXCESS OF 58 MPH. ALTHOUGH...THE MAIN THREAT WILL BE DAMAGING WINDS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA. PEOPLE IN NORTHERN AND CENTRAL ARKANSAS SHOULD BE PREPARED FOR SEVERE WEATHER THIS EVENING. BE READY FOR ACTION AND FIND A SAFE PLACE IF A WARNING IS ISSUED FOR YOUR AREA. (49)
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:28 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 52 min |
| May 24, 9:48 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 57 min |
| May 24, 9:48 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 57 min |
| May 24, 10:05 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 55 min |
| May 24, 10:18 PM CDT | Tornado Warning | LZK | Baxter | 42 min |
| May 24, 10:24 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 46 min |
| May 24, 10:29 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 56 min |
| May 24, 10:39 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 66 min |
| May 24, 10:50 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 55 min |
| May 24, 11:05 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 50 min |
| May 24, 11:13 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence | 57 min |
| May 25, 3:04 AM CDT | Severe Thunderstorm Warning | LZK | Scott | 56 min |
| May 25, 3:11 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Newton | 64 min |
Nearby
Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.